Functiones et Approximatio Commentarii Mathematici

Expanding the applicability of a Two Step Newton-type projection method for ill-posed problems

Ioannis K. Argyros, Santhosh George, and Monnanda E. Shobha

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

There are many classes of ill-posed problems that cannot be solved with existing iterative methods, since the usual Lipschitz-type assumptions are not satisfied. In this study, we expand the applicability of a two step Newton-type projection method considered in [10,11], using weaker assumptions. Numerical examples for the method and examples where the old assumptions are not satisfied but the new assumptions are satisfied are provided at the end of this study.

Article information

Source
Funct. Approx. Comment. Math., Volume 51, Number 1 (2014), 141-166.

Dates
First available in Project Euclid: 24 September 2014

Permanent link to this document
https://projecteuclid.org/euclid.facm/1411564620

Digital Object Identifier
doi:10.7169/facm/2014.51.1.8

Mathematical Reviews number (MathSciNet)
MR3263074

Zentralblatt MATH identifier
1307.47071

Subjects
Primary: 47J06: Nonlinear ill-posed problems [See also 35R25, 47A52, 65F22, 65J20, 65L08, 65M30, 65R30] 65J15: Equations with nonlinear operators (do not use 65Hxx) 47H17
Secondary: 47A52: Ill-posed problems, regularization [See also 35R25, 47J06, 65F22, 65J20, 65L08, 65M30, 65R30] 65N20: Ill-posed problems 65J20: Improperly posed problems; regularization

Keywords
Discretized Two Step Newton Tikhonov method ill-posed Hammerstein-type operator equations balancing principle monotone operator regularization method projection method

Citation

Argyros, Ioannis K.; Shobha, Monnanda E.; George, Santhosh. Expanding the applicability of a Two Step Newton-type projection method for ill-posed problems. Funct. Approx. Comment. Math. 51 (2014), no. 1, 141--166. doi:10.7169/facm/2014.51.1.8. https://projecteuclid.org/euclid.facm/1411564620


Export citation

References

  • I.K. Argyros, Convergenve and Applications of Newton-type Iterations, Springer, New York, 2008.
  • I.K. Argyros, Approximating solutions of equations using Newton's method with a modified Newton's method iterate as a starting point, Rev. Anal. Numer. Theor. Approx. 36 (2007), 123–138.
  • I.K. Argyros, A Semilocal convergence for directional Newton methods, Math.Comput.(AMS). 80 (2011), 327–343.
  • I.K. Argyros and S. Hilout, Weaker conditions for the convergence of Newton's method, J. Complexity 28 (2012), 364–387.
  • I.K.Argyros, and Said Hilout(2010), A convergence analysis for directional two-step Newton methods, Numer. Algor. 55, 503–528.
  • I.K. Argyros, Y.J. Cho and S. Hilout, Numerical methods for equations and its applications, CRC Press, Taylor and Francis, New York, 2012.
  • S. George, Newton-Tikhonov regularization of ill-posed Hammerstein operator equation, J. Inverse and Ill-Posed Problems 2 (2006), 14, 135–146.
  • S. George and M. Kunhanandan, An iterative regularization method for Ill-posed Hammerstein type operator equation, J. Inv. Ill-Posed Problems 17 (2009), 831–844.
  • S. George and M.T. Nair, A modified Newton-Lavrentiev regularization for nonlinear ill-posed Hammerstein-Type operator equation, Journal of Complexity 24 (2008), 228–240.
  • S. George and M.E. Shobha, On Improving the Semilocal Convergence of Newton-Type Iterative method for Ill-posed Hammerstein type operator equations, IAENG-International Journal of Applied Mathematics 43 (2013), no. 2, 64–70.
  • S. George and M.E. Shobha, Two-Step Newton-Tikhonov Method for Hammerstein-Type Equations: Finite-Dimensional Realization, ISRN Applied Mathematics, vol. 2012, Article ID 783579, 22 pages, 2012, doi:10.5402/2012/783579.
  • B. Kaltenbacher, A. Neubauer, O. Scherzer, Iterative regularisation methods for nolinear ill-posed porblems, de Gruyter, Berlin, New York, 2008.
  • P. Mahale and M.T. Nair, A Simplified generalized Gauss-Newton method for nonlinear ill-posed problems, Math. Comp. 78 (2009), no. 265, 171–184.
  • S. Pereverzev and E. Schock, On the adaptive selection of the parameter in regularization of ill-posed problems, SIAM. J. Numer. Anal. 43 (2005), no. 5, 2060–2076.
  • A.G. Ramm, A.B. Smirnova and A. Favini, Continuous modified Newton's-type method for nonlinear operator equations, Ann. Mat. Pura Appl. 182 (2003), 37–52.
  • E.V. Semenova, Lavrentiev regularization and balancing principle for solving ill-posed problems with monotone operators, Comput. Methods Appl. Math. (2010), no.4, 444–454.
  • C.W. Groetsch and A. Neubauer, Convergence of a general projection method for an operator equation of the first kind, Houstan. J. Math. 14 (1988), 201–208
  • A. Krisch, An introduction to the Mathematical Theory of inverse problems, Springer, NewYork, 1996.
  • S.V. Perverzev and S. Probdorf, On the characterization of self-regularization properties of a fully discrete projection method for Symms integral equation, J. Integral Equat. Appl. 12 (2000), 113–130.
  • P. Mahale and M.T. Nair, Iterated Lavrentiev regularization for nonlinear ill-posed problems, ANZIAM 51 (2009), 191–217.
  • U. Tautenhahn, On the method of Lavrentiev regularization for nonlinear ill-posed problems, Inverse Problems 18 (2002), 191–207.